PMRGCAuk
6,799 members10,605 posts

Help needed from fellow sufferer of polymyalgia

I have been diagnosed with polymyalgia and can't cope with steroids,maybe because I also have degenerative spinal and neck. Disease so on maximum dose of tramadol gabapentin last ,3 years?Anyone out there with similar drug regime who can help please.Massive depression no ibterestub doing anything and just want to sleep and only on 5mg prednisilone but always reacted differently to others on same prescription drugs

8 Replies
oldestnewest

The depression could be the pred - or it could be the PMR plus the situation you find yourself in. Have you discussed it with your doctor?

It could also be that your adrenal glands are not functioning and topping up the 5mg pred with the natural corticosteroid cortisol. How long were you above 5mg? Above about 7mg your adrenal glands go into hibernation and below must wake up again. Lack of that will result in lack of interest and fatigue. PMR itself can cause a decided lack of drive - many of us have complained of it.

1 like
Reply

Thank you will mention glands to doctor tomorrow if I remember as memory gone too

Reply

Write it down NOW - several times and put the notes all over the place to remind you!

1 like
Reply

Ta

Reply

Ta

Reply

I have similar health issues and take tramadol and amitrypiline etc and steroids for PMR. I have also been in mycophenolate as steroid sparing agent for 6 months. I think all these conditions and drugs do get you very down. I have had bouts of depression for many years. Sometimes it all gets on top of me painwise and just the discipline it takes to manage medications when I just want to stick my head under the covers. If your adrenal glands are also lagging behind then that will probably not help.

I can empathise and hope you get through this episode and the mind and body find a bit of peace. When I have the bleak times I just keep thinking it will get better and just focus on tiny things. At the moment I also have housemaids knee...it hurts but it does make me laugh that I have that condition as a total non house maid. My little good thing today is I managed a gentle walk round the supermarket. Not a big or usually enjoyable thing but at moment it is positive. Sorry to ramble on and good luck!🌻

4 likes
Reply

Hi Dorisirene

I am on TRAMADOL & Amitriptyline, was also on GABAPENTIN (all for a number of years) until a month ago, when I finally was weaned off the GABAPENTIN, as doctor thought they were the cause of my legs due to a conflict of meds working against one another.

Today she said she wants me to stay off the GABAPENTIN, As it would react with the ROPRINILOL , But up until my legs started going crazy, I was Ok taking all of my meds. But who knows, maybe my legs problem are a reaction to meds..

As for the loss of interest & depression, I think it gets us all eventually especially when liv g with constant pain. Take Care..

Kate

Reply

It's always difficult when multiple meds involved. Restless legs are a nightmare and probably many conditions that involve muscle nerves etc bring on the old restless legs. Someone suggested a cold mat that is usually used for dogs in summer and I have found that icing my legs or putting feet in cold water helps. Some time reckon I walk miles in bed. 😨

1 like
Reply

You may also like...